Discussions that mention methadone

Addiction & Recovery board


hey south...i was on bupenorphine for 4 years...they had me in a outpatient program as a guinea pig so the govt would let you take the med....my doc 4 years ago was gettin it shipped from europe.....i was injecting it intermuscular...one ampule was equal to about 10mg....now theyve got the suboxone and subutex....i dont think too many folks would like to go from the pills to a needle......it kept me strait though but ive got other problems...chronic back along with addicition so i am back on methadone for maintance until i can afford to have a neuro deal w/my back...........a reality check though....humble yourself a little....suboxone is still a opiate...it makes you feel good just like a opiate....its a drug....if you were to stop takin it today youll have w/d's in a day or so.....when it comes time for you to think about not taking any narcotics anymore youl have to wean off slow....take a couple days to stabilize and take it as directed...some docs say to take the whole days dose at once...others say split it up....it has a ceiling effect so dont think about trying to take three,youll just be wastin the one other one...i made that mistake a few times....make sure to add to your recovery program additional support...ie...a/a/ or n/a...it works if ya work it...dont touch other opiates while takin the suboxone...itll interfere with your receptors...i also tried that one and went into a drug physcosis........god bless ya and work on sobriety..............chef
I started suboxone today at 5:30 PM. It is 7:30 now.

I feel OK. I was feeling pretty sick, sweating, hot flashes, cravings, the usual symptoms of withdrawal.

My doctor said wait until you feel like you're in withdrawal (in my case 30 hours since last methadone dose)...

I waited until I felt uncomfortable, but not horribly bad.

It's been 2 hours and I feel OK. I would not yet go so far as to say "Great" but I am way better now than I was two hours ago.

Let's see how I feel tomorrow. I am optimistic now, after reading South's and other's postings.

I took it sublingually (sp?) under the tongue, exactly as directed. The doctor said, "if you still feel sick after an hour, take the 3rd one" ... which is exactly what I did.

Thanks for all the postings on this subject! It is really nice to know I have a lot of company and I am not the only one going through this!

-- Rick (a.k.a. AstronomyGuy25)